Alert archive / New York / Special Weather Statements in 2019

Special Weather Statement, NWS Buffalo, NY

January 8, 2019Chautauqua County, New York

NWS Buffalo, NY issued this special weather statement at Jan 8, 2019, 5:13 PM EST for Chautauqua County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 8, 2019, 5:13 PM EST (22:13 UTC)
Expired
Jan 8, 2019, 5:45 PM EST
In force
32 min
Issued by
NWS Buffalo, NY

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 113 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2019-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2019-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

727 
WWUS81 KBUF 082213
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
513 PM EST TUE JAN 8 2019

NYZ019-020-082245-
Chautauqua-Cattaraugus-
513 PM EST TUE JAN 8 2019

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CATTARAUGUS AND
SOUTHEASTERN CHAUTAUQUA COUNTIES...

At 513 PM EST, a strong thunderstorm was located near Clymer, or 16
miles west of Jamestown, moving northeast at 20 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Jamestown, Lakewood, Falconer, Clymer, Long Point State Park,
Chautauqua Institute, Jamestown West, Frewsburg, Chautauqua, Busti,
Stockton, Gerry, Celoron, Sinclairville, Panama, Bemus Point,
Dewittville, Stedman Corners, Niobe and Stow.

This includes Interstate 86 between exits 7 and 14.
 
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4200 7961 4204 7967 4234 7935 4210 7896
      4200 7945
TIME...MOT...LOC 2213Z 229DEG 20KT 4205 7955 

$$

Fries

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 8, 2:50 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Jan 8, 2:50 PM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
250 PM EST Tue Jan 8 2019

.SYNOPSIS...
A cold front will cross the region tonight, with rain showers
changing to snow. As the cold air deepens Wednesday, lake effect
snow will increase to the east and southeast of the Eastern Great
Lakes, with moderate to heavy snowfall rates through the afternoon
and overnight hours. Lake effect snow will continue Wednesday night
and Thursday to the southeast of the Eastern Great Lakes before the
core of the cold air shifts eastward Thursday night and lake effect
snow diminishes.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
An area of showers and embedded thunder is crossing WNY this
afternoon. Severe chances are minimal, though some pea size hail is
possible with MUCAPE values of 100 to 300 J/KG. This area of showers
and waning thunderstorms will pass through the remainder of the
forecast area this afternoon, with a brief lull behind it. Another
round of primarily rain showers will reach WNY late this afternoon
and early evening ahead of a compact shortwave.

This shortwave, crossing the central Great Lakes this afternoon will
pass through our forecast region through the first half of tonight.
Coupled with this shortwave will be a cold front that will push the
milder, unstable air eastward and allow for much colder air to enter
the forecast area. Rain ahead of the cold front will mix with and
end as some wet snow through the overnight. Overall snow totals will
be minor, save for the Chautauqua Ridge where 2 to 3 inches of wet
snow is possible.

Tomorrow temperatures at 850 hPa will lower from around -6 to -8C
down to -10 to -12C through the day. This cold air will allow for
lake effect snow to develop downwind of the Eastern Great Lakes. As
an upper level trough deepens over the Eastern Great Lakes and the
core of the cold air pours over the Lakes, surface winds will veer
from west to northwest. Lake effect snow is expected to develop on a
westerly wind Wednesday morning, that will become northwesterly
later in the day. As lake effect snow parameters increase, lake
effect snow will also increase in intensity on this northwest flow.

Ambient synoptic moisture within the dendritic snow growth zone will
make for effective snowfall rates, with possible upstream
connections to Lake Huron and Georgian Bay bringing snowfall rates 1
to 2 inches per hour. This will likely occur late in the day...over
the Southern Tier and southern Boston Hills, as well as to the
southeast of Lake Ontario.

As a surface low deepens over New England tomorrow, northwest winds
will become gusty through the day, with gusts up to 35 mph along the
southern shoreline of Lake Ontario and Lake Erie. These winds
coupled with the falling snow will bring blowing and drifting to the
snow...as well as reduced visibilities.

While lake snows tomorrow will shift to the southeast and even south
shoreline of Lake Ontario, a northwest wind will maintain upslope
snows across Jefferson and Lewis Counties through the day.

For headline changes...a winter storm warning for lake effect snow
will begin for SW NYS beginning at 06Z Wednesday morning and going
through 00Z Friday. Highlighted will be the Chautauqua Ridge where
both an upslope and Lake Huron connection will enhance snow totals.
A winter weather advisory for snow will be in place for the NW
corner of Allegany County beginning at 18Z tomorrow.

Off Lake Ontario, a winter storm watch will be in place for
Jefferson and Lewis Counties starting at 15Z. While some lake effect
snow is possible early Wednesday on a west wind over the Tug Hill,
the feeling now is that a northwest wind will highlight the upslope
areas of the northwest face of the Tug Hill, such as Carthage,
Copenhagen and Fort Drum tomorrow. Lake effect snow will be
prevalent across western Oswego and into Cayuga and Wayne County
where a winter storm watch for lake effect snow will be in place,
starting at 18Z tomorrow.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Forecast focus revolves around the continuation of accumulating lake
effect snow. Plenty of cold air aloft advecting across the lower
Great Lakes with 850 mb temperatures lowering to -18C to -15C
throughout Wednesday night through Thursday. This will result in
growing over-lake instability which will allow for lake processes to
continue. The primary steering flow regime stays relatively steady
state from the northwest throughout much of the period with only
subtle veering to north-northwesterly at times.

Profiles continuing to look favorable, suggesting plenty of moisture
above a 8-9 kft inversion Wednesday night before slowly sinking
toward 4-6 kft late in the day Thursday. Combined with an expected
fairly unidirectional speed shear through the boundary layer and
potential upstream connection, there could certainly be some
dominant banding for a period of time Wednesday night into early
Thursday. Lowering cap and along with at least some diurnal
disruption, expect the more significant lake bands to become less
intense during the day Thursday.

Cold northwest flow will continue Thursday night through at least
Friday morning before surface high pressure crests over the eastern
Great Lakes. Inversion heights are quite low at around 6K feet, but
given how cold the airmass is the favorable dendritic crystal growth
zone will still be below the inversion. This will still support
scattered light snow showers southeast of the lakes. Temperatures
will be well below average, with highs in the teens in most areas,
and single digits across the North Country. The lingering weak lake
response will slowly come to an end later Friday or Friday night.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
Our attention turns back to the synoptic scale for the weekend. A
southern stream wave will eject out of the 4 corners region Friday,
crossing the deep south on Saturday before moving off the Mid
Atlantic coast Sunday. Meanwhile a northern stream trough will dig
across Ontario and Quebec Saturday night and Sunday. 12Z model
consensus does not phase these two systems until they are well off
the east coast. The result is a track of the southern stream system
too far south to have much impact on our area. Some previous model
runs over the past few days suggested more and earlier phasing,
which would have resulted in more snow farther north into our
region. Given the emerging model consensus for a more southern
track, kept low chance pops for the southern half of the area late
Saturday and Saturday night, followed by continuing chances of snow
showers Sunday south of Lake Ontario with modestly cold northerly
flow in the wake of the system. As of now this system looks to be a
non-event for our area, but any northward track adjustment could
change that.

Going into early next week, the pattern remains somewhat amplified
with a ridge across the Rockies drifting east to the High Plains,
with a downstream trough in the east. The core of the colder air
will move out of our area Monday and Tuesday, with temperatures
rising day by day to at or slightly above normal by Tuesday. Monday
looks mainly dry, then a weak trough may produce a few light snow
showers Monday night and Tuesday.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
For the 18Z TAFS several weather events will bring a reduction in
flight conditions over the next 24 hours. The first is a wave of
showers and embedded thunder...that will cross the TAF region over
the next 3 to 6 hours. The next is another area of showers, that
will change to snow as a cold front swings across the TAF region
between 00Z and 06Z. Lastly as cold air continues to deepen over the
Eastern Great Lakes, lake effect snow will develop, with impacts to
the east, and then southeast of the Lakes. Lake effect snow will
likely impact KJHW the last 6 hours or so of the TAF cycle, with
KART, KBUF and KROC on the fringes of the bands and greater odds of
VFR flight conditions through the early afternoon hours of
Wednesday.

West to northwest winds will become gusty early tomorrow morning,
especially across KBUF/KIAG and KROC where gusts may reach 30 knots.

Outlook...

Wednesday afternoon...MVFR/IFR in fairly widespread snow
showers.

Thursday...VFR/MVFR in scattered snow showers...along with
areas of IFR in lake enhancement southeast of the lakes.

Friday and Saturday...VFR/MVFR with a chance of snow showers
southeast of the lakes.

Sunday...MVFR/VFR with a chance of light snow.

&&

.MARINE...
An area of low pressure will deepen over New England tonight and
tomorrow, and behind a cold front...northwest winds will increase
over the Lakes and Niagara River tonight through Thursday. Winds
will become high end small craft on the Lakes late tonight through
Wednesday night with winds approaching 30 knots. As this surface low
departs and surface high pressure nears the Eastern Great Lakes
Thursday...a relaxing pressure gradient will allow for the brisk
winds and wave heights to diminish.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Watch from Wednesday morning through Thursday
     afternoon for NYZ006>008.
     Winter Storm Watch from Wednesday afternoon through late
     Thursday night for NYZ004-005.
     Winter Storm Warning from 1 AM Wednesday to 6 PM EST Thursday
     for NYZ012-019-020-085.
     Winter Weather Advisory from 1 PM Wednesday to 6 AM EST
     Thursday for NYZ021.
MARINE...Small Craft Advisory from 6 PM this evening to midnight EST
         Thursday night for LEZ040-041.
         Small Craft Advisory from 1 AM to 6 PM EST Wednesday for
         LEZ020.
         Small Craft Advisory from 1 AM Wednesday to 1 AM EST
         Friday for LOZ030.
         Small Craft Advisory from 6 PM this evening to 6 AM EST
         Friday for LOZ042>044.
         Small Craft Advisory from 6 AM Wednesday to midnight EST
         Thursday night for LOZ045.

&&

SYNOPSIS...Thomas
NEAR TERM...Thomas
SHORT TERM...HSK/TMA
LONG TERM...Hitchcock
AVIATION...Thomas
MARINE...SW/Thomas
Hazardous weather outlook, Jan 8, 2:42 PM EST, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
242 PM EST Tue Jan 8 2019

NYZ021-091945-
Allegany-
242 PM EST Tue Jan 8 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 6 AM EST
THURSDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-010-011-013-014-091945-
Niagara-Northern Erie-Genesee-Livingston-Ontario-
242 PM EST Tue Jan 8 2019

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005-091945-
Northern Cayuga-
242 PM EST Tue Jan 8 2019

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-020-091945-
Wyoming-Cattaraugus-
242 PM EST Tue Jan 8 2019

...WINTER STORM WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 6 PM EST
THURSDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-091945-
Oswego-Jefferson-Lewis-
242 PM EST Tue Jan 8 2019

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-091945-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
242 PM EST Tue Jan 8 2019

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-091945-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
242 PM EST Tue Jan 8 2019

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-091945-
Chautauqua-Southern Erie-
242 PM EST Tue Jan 8 2019

...WINTER STORM WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 6 PM EST
THURSDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ002-003-091945-
Orleans-Monroe-
242 PM EST Tue Jan 8 2019

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

West winds will increase Wednesday morning and gusts up to 45 mph
are possible along the Lake Ontario shoreline through Wednesday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-091945-
Wayne-
242 PM EST Tue Jan 8 2019

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

West winds will increase Wednesday morning and gusts up to 45 mph
are possible along the Lake Ontario shoreline through Wednesday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jan 8, 11:22 AM EST, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1122 AM EST Tue Jan 8 2019

NYZ001-010-019-020-085-081730-
Niagara-Northern Erie-Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Niagara Falls, Buffalo, Jamestown, Olean,
Orchard Park, and Springville
1122 AM EST Tue Jan 8 2019

...AN AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL AFFECT
WESTERN NEW YORK...

An area of showers and embedded thunderstorms was located over
eastern Lake Erie and western Chautauqua county, moving
northeast at 40 mph. This area of showers and thunderstorms will
move across western New York through 1230 PM.

Winds of 35 to 40 mph and pea size hail are possible with this
area of showers and thunderstorms.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Jamestown,
Clarence, Lackawanna, Kenmore, Depew, Amherst, Tonawanda, Dunkirk,
Fredonia, Lancaster, Hamburg, East Aurora, Salamanca, Williamsville,
Allegany State Park and Grand Island.

This includes the following highways...
 Interstate 90 between exits 60 and 49.
 Interstate 86 between exits 6 and 24.

TMA
Local storm report, Jan 8, 4:44 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
444 PM EST TUE JAN 08 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             4 SSE FREWSBURG         42.00N  79.13W
01/08/2019  M0.50 INCH       CHAUTAUQUA         NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1900109

KRA
Special weather statement, Jan 8, 5:13 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
513 PM EST TUE JAN 8 2019

NYZ019-020-082245-
Chautauqua-Cattaraugus-
513 PM EST TUE JAN 8 2019

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CATTARAUGUS AND
SOUTHEASTERN CHAUTAUQUA COUNTIES...

At 513 PM EST, a strong thunderstorm was located near Clymer, or 16
miles west of Jamestown, moving northeast at 20 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Jamestown, Lakewood, Falconer, Clymer, Long Point State Park,
Chautauqua Institute, Jamestown West, Frewsburg, Chautauqua, Busti,
Stockton, Gerry, Celoron, Sinclairville, Panama, Bemus Point,
Dewittville, Stedman Corners, Niobe and Stow.

This includes Interstate 86 between exits 7 and 14.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4200 7961 4204 7967 4234 7935 4210 7896
      4200 7945
TIME...MOT...LOC 2213Z 229DEG 20KT 4205 7955

Fries

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 4:06 AM ESTWinter Storm WatchBUFCattaraugus, Chautauqua, Erie, Wyoming10 hr
Jan 8, 5:36 AM ESTSmall Craft AdvisoryBUF3 days
Jan 8, 2:31 PM ESTWinter Storm WatchBUFCayuga, Jefferson, Lewis, Oswego, Wayne13 hr
Jan 8, 2:31 PM ESTWinter Storm WarningBUFCattaraugus, Cayuga, Chautauqua, Erie, Jefferson, Lewis and 3 more48 hr
Jan 8, 2:31 PM ESTWinter Weather AdvisoryBUFAllegany, Erie, Genesee, Livingston, Monroe, Niagara and 2 more46 hr

Nearby

Special Weather Statements in New York, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.